Review: could Dilantin cause Fainting?
Summary: Fainting is reported only by a few people who take Dilantin. We study 369 people who have side effects while taking Dilantin from FDA and social media. Among them, 2 have Fainting. Find out below who they are, when they have Fainting and more.
You are not alone: join a support group for people who take Dilantin and have Fainting >>>
Personalized health information: on eHealthMe you can find out what patients like me (same gender, age) reported their drugs and conditions on FDA and social media since 1977. Our tools are free and anonymous. 66 million people have used us. 200+ peer-reviewed medical journals have referenced our original studies. Start now >>>
Dilantin has active ingredients of phenytoin sodium. It is often used in epilepsy. (latest outcomes from 963 Dilantin users)
Fainting (loss of consciousness and postural tone) has been reported by people with high blood pressure, depression, osteoporosis, pain, multiple sclerosis. (latest reports from 49,839 Fainting patients)
On May, 22, 2015: 369 people reported to have side effects when taking Dilantin. Among them, 2 people (0.54%) have Fainting.
Time on Dilantin when people have Fainting * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Fainting when taking Dilantin * :
Age of people who have Fainting when taking Dilantin * :
Severity of Fainting when taking Dilantin ** :
|least||moderate||severe||most severe |
How people recovered from Fainting ** :
Top conditions involved for these people * :
- Anxiety (1 people, 50.00%)
- Seizures (1 people, 50.00%)
Top co-used drugs for these people * :
- Calcium (2 people, 100.00%)
- Prilosec (2 people, 100.00%)
- Coumadin (2 people, 100.00%)
- Plavix (2 people, 100.00%)
- Aspirin (2 people, 100.00%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of Dilantin and fainting on
Do you have Fainting while taking Dilantin?
You are not alone! Join a support group on :
- support group for people who take Dilantin and have Fainting
- support group for people who take Dilantin
- support group for people who have Fainting
Recent conversations of related support groups:
Browse all Dilantin side effects:
Drugs that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Dilantin, Fainting
You may be interested at these reviews (Write a review):
- 1 year old fainting after taking singulair
My 1 year old girl has asthma like breathing issues when she gets colds.she had been taking singulair and has fainted about 5 times after she mildly hurts herself.(bumps head usually) then screams out forcefully without breathing in then looses consciousness for a few seconds.all incidents after ta ...
- Trying to figure out my diagnosis . no doctor can figure it out (3 responses)
I have been having these fainting spells since I was 12 .. It starts with lower abdominal pain followed by feeling light headed then I black out and my body shakes kind of like a seizure but last a few seconds then I come to ..then I feel nausea and also I have chills
- Understanding and living with cancer
After having one treatment of Gemzar, I had a severe reaction, which caused me to have many seizures. This caused me to developed PRES, which in turn has caused me to have brain damage.When I came out of my induced coma I did not know where I was, nor did I know who my family members were. I could n ...
- I fainted on oxaprozin
I've fainted before (trypanophobia, you know) but never out of the blue before. It was so unexpected I didn't even know what happened until I nearly hit the ground, but this was very different from any fainting I've done before. I felt numb afterwards and couldn't think straight. I felt okay after a ...
- Dilantin and interactions
I've taken Dilantin for over 40 years..seizure free for over 30 years..became hypothyroid 10 years ago..B12 deficient approximately 3 years ago and have had a benign arrhythmia for over 30 years. I take magnesium because it seems to hep the arrhythmia and vitamin d because mine is low normal.
More reviews for: Dilantin, Fainting
Comments from related studies:
From this study (2 days ago):
I have sudden blackouts and it takes several seconds for me to come back to reality. I usually feel dizzy and really tired. I am also having trouble to fall asleep and it happens that at some moments i can't differentiate between the reality and a dream. I am noticing since a few days that this happens many time not necessary when waking up but any time of the day. I may be walking on the road and suddenly ask myself If i am dreaming. It then becomes very hard for me to convince myself that I am in a real world.
From this study (2 weeks ago):
Patient with hypoxic ischemic encephalopathy condition. using dilantin 100 mg to help seizure of eye rolling.
From this study (2 weeks ago):
I was diagnosed after a routine diabetes checkup with my PCP, who is a specialist in internal medicine. He referred me to a urologist, who confirmed the kidney stones. The urologist prescribed ciprofloxin and tamsulosin. At the same time, my PCP prescribed farxiga to help control my A1c. About 10 days later, I started breaking out in a rash with very large, painful wheals on my legs, arms, neck and buttocks. I first day my PCP, since this is also an adverse side effect of Farxiga, as listed on their PI sheet. I was taken off Farxiga, and issued resolved itself for a few days. 3 days later, this same rash recurred. I called the urologist. Since I ran out of my prescription of ciprofloxin, it was concluded that the tamsulosin was the issue. The urologist stopped the dosage, but never made any notes on my chart regarding this reaction.
The urologist also decided the my kidney stones were too large to dissolve with medication, and I was referred to the surgeon on staff in this practice. We discussed the options for surgery, and I opted for laser lithotripsy. The surgeon then prescribed tamsulosin, as well as urocit-k, since further bloodwork from the lab showed I had a low potassium level, as well as low creatinine levels. This occurred 1 week before my surgery, after having a cystoscope exam. The rash returned with the large wheals on my arms and legs, as well as my buttocks. When I reported to the hospital for surgery, the nurse commented on the condition of my legs. I did not say anything, as the anesthesia was beginning to take effect. The stones were removed, and a stent was placed in my bladder.
8 days after the surgery, and I still was not feeling well, not having any type of appetite. I started noticing several, small red dots appearing over 80% of my body. I drove myself to the nearest emergency room. The attending physician ran some tests, and determined I was having a severe reaction to tamsulosin and urocit-k. I was taken off both prescriptions, and prescribed vistaril and famotidine and was sent home.
I was still not recovering very well, and was getting weaker. Roughly 1 week after my visit to the ER, I had the stent removed, and I notified this surgeon, IN NO UNCERTAIN TERMS, that I made a visit to the ER with a severe reaction to tamsulosin and Urocit-K. It was then I found out the urologist NEVER made a note on my record about the tamsulosin allergy.
4 days after that incident, I got up, went to the bathroom, and discovered blood in my stool. This caused my to call 911, and requested the ambulance to transport me to the ER where I was previously admitted. I was admitted to ICU, and my PCP partner, who as in the same group practice as my PCP, ordered a colonoscopy, as soon as I was stable and could be released from ICU. The colonoscopy was performed, and the gastroenterologist determined it was definitely ischemic colitis, caused by the adverse reaction to tamsulosin and urocit-k
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.